El folleto ofrece consejos de primeros auxilios y reducción de daños adaptados a emergencias relacionadas con el chemsex/sexdopaje. Más información, en inglés, está disponible abajo.
By David Stuart and Ignacio Labayen De Inza
If you feel a person is too high on G, what can you do? Firstly, what does “too high” mean? Respecting a person’s autonomy over their own actions, choices, behaviour is very important; even if that behaviour might manifest as (what you believe to be) not in their best interests. But; if their behaviour suggests that they might acutely harm themselves or others, or that they might not be able to consent to things that are currently happening/about to happen – you might choose to intervene. Of course there is a difficult judgment call here. Are they upright, or mobile? When you speak to them do they respond, or acknowledge you? If so, there are some dos and don’ts and suggestions here. (If they are completely nonresponsive, there is a section below about what to do; pages 5 and 6). Don’t induce vomiting.
Although there is a logic to forcing a potentially fatal dose of GHB/GBL out of the stomach by vomiting, it carries other risks to do with aspiration, breathing, infection of the lungs, choking. Vomiting can be a helpful thing when the body does it naturally (and that should never be prevented if it occurs), but forcing a vomiting episode upon oneself (or someone else) is a violent thing to do to the stomach, oesophagus and airway, and is not advised in a chemsex environment. Call an ambulance; in London, an ambulance can be with you in approximately eight minutes guaranteed. Tell the telephone operator that the person has ingested a potentially fatal dose of a toxin. Don’t give them any more drugs; one myth is that giving them a stimulant (eg, methamphetamine, cocaine or mephedrone) can be helpful; this isn’t true, and just adds to the toxicity that is causing the problem in the first place. (Even if this method seems to have worked in the past, don’t do this; the negative consequences outweigh the positive consequences, so best not. Giving the person more drugs will increase the person’s toxicity, and it is toxicity that is causing the problem; it is more likely to complicate the situation. Simple rule of thumb; don’t give a person who is too high, more drugs.